MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO LONG GEN / PRO 39 X 90 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CARDINAL HEALTH MEXICO LONG GEN / PRO 39 X 90 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG3990BPS
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record (dhr) associated with lot 82193089 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, a 35mm palmaz long genesis stent on a 39 x 90 x 80cm opta pro percutaneous transluminal angioplasty (pta) balloon-expandable stent delivery system, was advanced past the lesion.However, upon pulling it back to the lesion, the stent was dislodged prior to reaching the desired location and prior to inflation with the unknown indeflation device.The physician had to use an ensnare device to remove the stent from the body.The 300cm storq steerable guidewire was left in the position and once it was removed, the procedure continued, and the physician successfully placed a 9 x 29 bx genesis/optapro stent using normal technique.The patient did well, and no other necessary post procedure treatment was required.The sales rep was present during the procedure.The intended procedure is a pta stent of the left subclavian proximal artery.Initially, the physician positioned the 7f 70cm unknown sheath and engaged in the ostium of the left subclavian artery.The 300cm angled storq wire was advanced distal to the lesion.Angiograms were obtained and visualization of the placement was confirmed.The vessel was severely calcified and tortuous.The doctor was trained with the device.The device was stored as per labeling and opened in a sterile field.The device was stored in the cath lab for three months.The product was stored, handled and prepped per the instructions for use (ifu).There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.There were no kinks or other damages noted prior or after to inserting the product into the patient.The other devices used with the product did not kink or bend at any time.No part of the device was kinked.There was nothing unusual noted about the stent delivery system prior to use, device was intact.There was eighty five percent stenosis.The device was not used for a chronic total occlusion.There are no procedural images available.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A 35mm palmaz long genesis stent on a 39 x 90 x 80cm opta pro percutaneous transluminal angioplasty (pta) biliary balloon-expandable stent delivery system was advanced past the lesion.However, upon pulling it back to the lesion, the stent was dislodged prior to reaching the desired location and prior to inflation with the unknown indeflation device.The physician had to use a snare device to remove the stent from the body.The vessel was severely calcified and tortuous.The 300cm storq steerable guidewire was left in the position and once it was removed, the procedure continued, and the physician successfully placed a 9 x 29 bx genesis/opta pro stent using normal technique.The patient did well, and no other necessary post procedure treatment was required.The sales rep was present during the procedure.The intended procedure is a pta stent of the left subclavian proximal artery.Initially, the physician positioned the 7f 70cm unknown sheath and engaged in the ostium of the left subclavian artery.The 300cm angled storq wire was advanced distal to the lesion.Angiograms were obtained and visualization of the placement was confirmed.The doctor was trained with the device.The device was stored as per labeling and opened in a sterile field.The device was stored in the cath lab for three months.The product was stored, handled and prepped per the instructions for use (ifu).There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.There were no kinks or other damages noted prior or after to inserting the product into the patient.The other devices used with the product did not kink or bend at any time.No part of the device was kinked.There was nothing unusual noted about the stent delivery system prior to use, device was intact.There was eighty five percent stenosis.The device was not used for a chronic total occlusion.There are no procedural images available.The product was returned for analysis.A non-sterile stent was received inside of a clear plastic bag.Per visual analysis the stent presented a kinked/bent condition and mechanical damages at the proximal and distal edge.Only the stent was returned, the catheter was not returned.A product history record (phr) review of lot 82193089 revealed no anomalies or non-conformances during the manufacturing.The reported ¿stent ~ dislodged - in patient¿ was not confirmed through analysis of the returned device.Procedural images were not provided for review.The exact cause of the event could not be determined during analysis.Based on the limited information available for review, vessel characteristics (severely calcified and tortuous) may have contributed to the event as evidenced by the damages noted on the ends of the stent during analysis.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.¿ as this device is not intended for vascular use this is deemed off label usage.Neither the phr review nor the limited product analysis (due to non-return of delivery system) suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 39 X 90 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11870696
Report Number9616099-2021-04573
Device Sequence Number11563653
Product Code FGE
UDI-Device Identifier20705032040195
UDI-Public20705032040195
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberPG3990BPS
Device Catalogue NumberPG3990BPS
Device Lot Number82193089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR 70CM UNK SHEATH; ANGLED 300CM STORQ WIRE; ENSNARE DEVICE; INDEFLATION DEVICE; 7FR 70CM UNK SHEATH; ANGLED 300CM STORQ WIRE; ENSNARE DEVICE; INDEFLATION DEVICE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight120